Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 16, 2006, 6:45 PM CDT for Iroquois County, Illinois; Benton County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 16, 2006, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Iroquois County, IL, Benton County, IN
The radar
The Chicago radar (KLOT), 112 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 16, 1:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:20 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 16, 6:20 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 620 PM CDT SUN APR 16 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZONES... 310 PM CDT SEVERE WX HAS BEEN FOCUS THROUGH THE DAY AS LOW NOW OVER WEST CENTRAL ILLINOIS HAS MOVED EAST SOUTHEAST TODAY. INITIAL THUNDERSTORMS THIS MORNING FORMED NORTH OF EAST-WEST WARM FRONT JUST SOUTH OF FORECAST AREA. THUNDERSTORMS FORMED BANDS AROUND UPPER LOW AND INTENSIFIED RAPIDLY THROUGH THE MORNING. MAIN WX WAS HAIL WITH NUMEROUS REPORTS OF PEA SIZE AND SOME MARBLE SIZE. WATCHES REMAIN IN EFFECT THROUGH THIS EVENING AS STRONG DYNAMICS ASSOCIATED WITH H5 LOW COMBINE WITH UNSTABLE AIRMASS ALONG WARM FRONT. AS LOW PASSES THIS EVENING CHARACTER OF PRECIP SHOULD CHANGE TO RAIN/SHOWERS BEFORE ENDING BEFORE MORNING. SURFACE RIDGE BUILDS BACK ACROSS THE UPPER LAKES FROM THE NORTHEAST MONDAY. NEXT WX ARRIVES TUESDAY NIGHT AS PAC NORTHWEST TROUGH MOVES ACROSS NORTHERN US AND CLOSES OFF. SURFACE LOW DEVELOPS ON NORTHERN PLAINS WITH BROADLY ARCED COLD FRONT WLL OUT AHEAD OF SYSTEM. FROPA SHOULD OCCUR EARLY/MIDDAY WEDNESDAY. SURFACE/UPPER LOW IS SLOW TO FOLLOW. THEY MOVE SOUTHEAST FROM THE DAKOTAS AND ARE SLOW TO MOVE THROUGH THE AREA LEADING TO AN EXTENDED PERIOD OF CHANCE OF RAIN...THROUGH LATE FRIDAY. WEEKEND APPEARS DRY AT THIS TIME. TEMPS WILL BE ABOVE SEASONAL NORMS NEXT TWO DAYS THEN DROP TO AROUND SEASONAL VALUES WITH FROPA WEDNESDAY. A LITTLE DAY TO DAY WARMING OCCURS THROUGH THE WEEKEND. MINS THROUGH PERIOD WILL HOVER AROUND NORMS. RS && .AVIATION... 620 PM CDT RE 00Z TAFORS...CNTR OF VIGEROUS UPR LO JUST W OF MS RIVER BTWN MUT AND BRL AT 23Z...WITH SFC LO BTWN PIA AND AAA. UPR LO FCST TO MOV ESE ACROSS CNTRL IL THIS EVE WITH SFC LO INTO W CNTRL IND BY 06Z. RADAR TRENDS AND LIGHTNING STRIKES INDICATE THAT TSRA DIMINISH TO RA/SHRA AS THEY ADVANCE INTO DEEPER COOL LLVLS ACROSS NRN IL AND IND. AS MID/UPR LO TRACKS ACROSS CNTRL IL THIS EVE EXPECT BROAD AREA OF RA ACROSS NRN IL IN N AND NERN PORTION OF SYSTEM COMMA HEAD. MAY BE AN IMBEDDED TS IN GENERAL RA AREA ACROSS NERN IL AND NW IND 00-02Z. RA ENDS AND CLRG FM N TO S OCCURS OVRNGT AS SYSTEM CONTS TO OH VALLEY. METARS INDICATING GUSTS 25-30KTS IN TIGHT PRES GRADIENT FM SRN LWR MI AND NRN IND W ACROSS SRN WI AND NRN IL INTO SRN MN AND NRN IA. ACFT ARRIVING/DEPARTING ORD MEASURING UP TO 35KTS WITHIN 3KFT OF SFC. EXPECT GUSTY ENE WNDS TO PERSIST THRU THIS AND INTO OVRNGT AS SFC RDG BUILDS ACROSS UPR MIDWEST IN WAKE OF DEPARTING SFC LO. SKC EXPECTED DURG DAY MON WITH BUILDING RDG SFC AND ALFT ACROSS AREA. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SCA NSH TONITE INTO MON MORN. &&
Hazardous weather outlook, Apr 16, 4:00 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN APR 16 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-170930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SOUTH OF THE ILLINOIS AND KANKAKEE RIVERS MAY ALSO POSSIBLY PRODUCE A TORNADO. THE THREAT OF SEVERE WEATHER EXISTS THROUGH 9PM THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-170930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS. NORTHEAST WINDS 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) HANDEL
In the hours before
Local storm report, Apr 16, 1:45 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL LOVES PARK 42.34N 89.01W
04/16/2006 E0.88 INCH WINNEBAGO IL TRAINED SPOTTER
&&
BNLocal storm report, Apr 16, 1:54 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL JOLIET 41.53N 88.12W
04/16/2006 E0.75 INCH WILL IL NWS EMPLOYEE
WEST SIDE OF JOLIET - MARBLE TO PENNY SIZE HAIL COVERING
GROUND.
&&
BNLocal storm report, Apr 16, 5:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO PIPER CITY 40.76N 88.19W
04/16/2006 FORD IL LAW ENFORCEMENT
BRIEF TOUCHDOWN IN PIPER CITY AT US24.
&&
BNLocal storm report, Apr 16, 5:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLOOD 4 E STREATOR 41.13N 88.75W
04/16/2006 LA SALLE IL TRAINED SPOTTER
ROUTE 18 CLOSED WITH WATER OVER HIGHWAY.
0442 PM FLOOD BEECHER 41.35N 87.61W
04/16/2006 WILL IL TRAINED SPOTTER
BEECHER RD CLOSED DUE TO FLOODING - OTHER ROADS UNDER
WATER.
0500 PM FLOOD CHATSWORTH 40.75N 88.29W
04/16/2006 LIVINGSTON IL CO-OP OBSERVER
2.70 INCHES RAINFALL IN ONE HOUR - STREET FLOODING
0500 PM FLOOD MARSEILLES 41.33N 88.69W
04/16/2006 LA SALLE IL TRAINED SPOTTER
STREET FLOODING
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:12 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 48 min |
| Apr 16, 7:14 AM CDT | Severe Thunderstorm Warning | LOT | Ogle | 46 min |
| Apr 16, 7:27 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 63 min |
| Apr 16, 7:52 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 11:48 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 42 min |
| Apr 16, 11:58 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 47 min |
| Apr 16, 12:33 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Will | 57 min |
| Apr 16, 12:36 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 54 min |
| Apr 16, 12:45 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Will | 41 min |
| Apr 16, 12:50 PM CDT | Special Marine Warning | LOT | 115 min | |
| Apr 16, 1:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 27 min |
| Apr 16, 1:51 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 33 min |
| Apr 16, 2:28 PM CDT | Severe Thunderstorm Warning | LOT | Will | 32 min |
| Apr 16, 2:58 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 47 min |
| Apr 16, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 45 min |
| Apr 16, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 40 min |
| Apr 16, 4:42 PM CDT | Tornado Warning | LOT | Kankakee, Will | 48 min |
| Apr 16, 5:10 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
| Apr 16, 5:51 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Apr 16, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 5:56 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| Apr 16, 6:39 PM CDT | Tornado Warning | LOT | Kankakee | 66 min |
| Apr 16, 8:24 AM CDT | Severe Thunderstorm Warning | LOT | Newton | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.